Texas, 2008

Wildfire in Texas, January 31, 2008

January 31, 2008 · NWS CRP · 1 event in 1 county or zone

The Salado Creek Fire burned 250 acres in rural south-central Jim Wells County. 138) Several oil and gas pumps were threatened and saved.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

The Salado Creek Fire burned 250 acres in rural south-central Jim Wells County. (N 27 28.167, W 98 06.138) Several oil and gas pumps were threatened and saved. The Texas Forest Service and Premont Fire Department responded. The fire was contained early on the morning of February 1st.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jan 31, 6:26 PM CST, 2 hours 19 minutes earlier.

Area forecast discussion, Jan 31, 6:26 PM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
626 PM CST THU JAN 31 2008

.UPDATE...UPDATED THE ZFP/NPW FOR THE WIND ADVISORY EXPIRATION.
NORTHWEST WINDS 15-25 MPH WITH GUSTS 30-35 MPH WILL CONTINUE TO
DIMINISH THIS EVENING WITH THE LOSS OF SOLAR HEATING/MIXING.
MAINTAINED THE FREEZE WARNING AND WILL EVALUATE FURTHER LATER THIS
EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    34  64  50  74  61  /   0   0   0  10  10
VICTORIA          30  64  42  73  60  /   0   0   0  10  20
LAREDO            35  71  47  78  59  /   0   0   0  10  10
ALICE             31  67  46  77  60  /   0   0   0  10  10
ROCKPORT          40  61  53  72  62  /   0   0   0  10  20
COTULLA           26  68  43  77  55  /   0   0   0  10  10
KINGSVILLE        34  67  49  77  61  /   0   0   0  10  10
NAVY CORPUS       43  60  55  73  63  /   0   0   0  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 8 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
     WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

     FREEZE WARNING FROM 2 AM TO 8 AM CST FRIDAY FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
     WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR THE FOLLOWING
     ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     OCONNOR.

     SMALL CRAFT ADVISORY UNTIL 1 AM CST FRIDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
     NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM.

&&

BB/85...UPDATE
Hazardous weather outlook, Jan 31, 5:23 AM CST, 15 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
523 AM CST THU JAN 31 2008

GMZ230-235-250-255-270-275-TXZ229>234-239>247-011130-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
523 AM CST THU JAN 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS CAN BE EXPECTED AHEAD OF A STRONG COLD
FRONT THIS MORNING ACROSS THE VICTORIA CROSSROADS. STRONG
NORTHWEST WINDS AND MUCH DRIER CONDITIONS WILL DEVELOP TODAY
BEHIND THE STRONG COLD FRONT. A RED FLAG WARNING AND A WIND
ADVISORY ARE IN EFFECT TODAY ACROSS SOUTH TEXAS. SMALL CRAFT
ADVISORIES ARE IN EFFECT WITH GUSTS TO GALE FORCE. A FREEZE
WARNING IS IN EFFECT FOR TONIGHT DUE TO DIMINISHING WINDS...DRY
CONDITIONS AND CLEAR SKIES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Jim Wells

When
January 31, 8:45 PM CST to 11:59 PM CST
Where
Jim Wells forecast zone
Reported by
Park/Forest Service
Coordinates
27.731, -98.090 (the zone’s center; the record gives no point)

The Salado Creek Fire burned 250 acres in rural south-central Jim Wells County. (N 27 28.167, W 98 06.138) Several oil and gas pumps were threatened and saved. The Texas Forest Service and Premont Fire Department responded. The fire was contained early on the morning of February 1st.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, January 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 78825.